Severe Rhabdomyolysis due to Presumed Drug Interactions between Atorvastatin with Amlodipine and TicagrelorReportar como inadecuado




Severe Rhabdomyolysis due to Presumed Drug Interactions between Atorvastatin with Amlodipine and Ticagrelor - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

Case Reports in Critical Care - Volume 2017 2017, Article ID 3801819, 4 pages - https:-doi.org-10.1155-2017-3801819

Case Report

Department of Pharmacy, Frankston Hospital, Peninsula Health, Frankston, VIC 3199, Australia

Department of Intensive Care Medicine, Frankston Hospital, Peninsula Health, Frankston, VIC 3199, Australia

School of Public Health, Faculty of Medicine, Nursing and Health Sciences, Monash University, Clayton, VIC 3800, Australia

Correspondence should be addressed to Iouri Banakh

Received 26 February 2017; Revised 19 April 2017; Accepted 4 May 2017; Published 25 May 2017

Academic Editor: Kurt Lenz

Copyright © 2017 Iouri Banakh et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Atorvastatin and ticagrelor combination is a widely accepted therapy for secondary prevention of ischaemic heart disease. However, rhabdomyolysis is a well-known rare side effect of statins which should be considered when treatments are combined with cytochrome P450 3A4 enzyme inhibitors. We report a case of atorvastatin and ticagrelor associated severe rhabdomyolysis that progressed to multiorgan failure requiring renal replacement therapy, inotropes, intubation, and mechanical ventilation. Despite withdrawal of the precipitating cause and the supportive measures including renal replacement therapy, creatinine kinase increased due to ongoing rhabdomyolysis rapidly progressing to upper and lower limbs weakness. A muscle biopsy was performed to exclude myositis which confirmed extensive myonecrosis, consistent with statin associated rhabdomyolysis. After a prolonged ventilatory course in the intensive care unit, patient’s condition improved with recovery from renal and liver dysfunction. The patient slowly regained her upper and lower limb function; she was successfully weaned off the ventilator and was discharged for rehabilitation. To our knowledge, this is a second case of statin associated rhabdomyolysis due to interaction between atorvastatin and ticagrelor. However, our case differed in that the patient was also on amlodipine, which is considered to be a weak cytochrome P450 3A4 inhibitor and may have further potentiated myotoxicity.





Autor: Iouri Banakh, Kavi Haji, Ross Kung, Sachin Gupta, and Ravindranath Tiruvoipati

Fuente: https://www.hindawi.com/



DESCARGAR PDF




Documentos relacionados